Illinois, 2007Damaging Winds in Illinois, June 7, 2007
June 7, 2007 · NWS DVN · 5 events in 2 counties and zones
An unseasonably intense low pressure system tracked from Wyoming to the Dakotas and then to northern Minnesota on June 7, 2007. A strong cold front moved across the region during the late afternoon and evening, which triggered scattered severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably intense low pressure system tracked from Wyoming to the Dakotas and then to northern Minnesota on June 7, 2007. A strong cold front moved across the region during the late afternoon and evening, which triggered scattered severe thunderstorms. Due to the very strong wind field associated with the storm system, and unstable air ahead of the cold front, damaging wind was the main event. However, some large hail was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 7, 1:58 PM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 1:58 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WIND ADVISORY INFO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT THU JUN 7 2007
.SYNOPSIS...
A DANGEROUS WEATHER SITUATION IS UNFOLDING PRESENTLY WITH A LINE OF
SEVERE THUNDERSTORMS PUSHING EASTWARD RAPIDLY ACROSS THE CWA. RADAR
AND SPOTTER REPORTS INDICATE THE POTENTIAL FOR THESE STORMS TO
PRODUCE DAMAGING STRAIGHT-LINE WINDS...HAIL AND SOME ISOLATED
TORNADOES. FORCING IN CONJUNCTION WITH AN UNSEASONABLY STRONG
WEATHER SYSTEM IS HELPING TO DEVELOP AND SUSTAIN THIS LINE OF
STORMS. PRE-FRONTAL TROF WAS PUSHING ACROSS CENTRAL IOWA PRESENTLY
WITH THE COLD FRONT LAGGING TO THE WEST.
&&
.SHORT TERM...TONIGHT AND FRIDAY...
WILL LET WIND ADVISORY EXPIRE AT 7 PM CDT.
TSRA WILL EXIT THE CWA FROM WEST TO EAST OVERNIGHT AS THE SURFACE
COLD FRONT MOVES THROUGH. ALTHOUGH PCPN INTENSITY WILL BE LOCALLY
HEAVY...FLASH FLOODING SHOULD NOT BE AN ISSUE DUE TO THE VERY
PROGRESSIVE NATURE OF THE PCPN...ALONG WITH GRIDDED FFG VALUES AS
LOW AS 1.5 IN/HR. /I EXPECT MOST MAX PCPN AMOUNTS TO BE 0.50 TO 0.75
IN...OR MUCH BELOW EVEN THE 1-HR FFG VALUES./ AT THE MOST...I EXPECT
SOME MINOR URBAN STREET FLOODING TO OCCUR IN THE TYPICAL PROBLEMATIC
PLACES.
ON FRIDAY...THE POST-FRONTAL AIR MASS WILL BRING LOWER TEMPS AND
HUMIDITY TO THE CWA. CLOUD COVER WILL ALSO DECREASE WITH THE
EASTWARD DEPARTING STORM SYSTEM.
..JAZ..
.LONG TERM...FRIDAY EVENING THROUGH THURSDAY...
FOLLOWED HPC AND MOS GUIDANCE CLOSELY THROUGHOUT THE PERIOD.
FRIDAY NIGHT WILL BRING US BELOW NORMAL TEMPS AS SFC HIGH PRESSURE
MOVES OVER THE CWA. PRESENT THINKING IS LOW TEMPS ON SATURDAY
MORNING WILL BE 5 TO 10F BELOW NORMAL. RECORD LOW TEMPERATURES WILL
NOT BE IN JEOPARDY AS RECORD LOWS FOR SATURDAY MORNING ARE IN THE
LOWER 40S.
AFTER SATURDAY...THE UPPER LEVEL FLOW UNDERGOES A TRANSITION FROM
RIDGE TO SOUTHWEST FLOW. RIDGE FLOW DOMINATES THROUGH MONDAY...THEN
THE FLOW BECOMES MORE SOUTHWEST FOR THE BALANCE OF THE PERIOD. THE
SOUTHWEST FLOW WILL BRING US AN EXTENDED PERIOD OF PCPN CHANCES. PER
HPC DISCUSSIONS...A BLEND OF THE ECMWF ALONG WITH THE GFS ENSEMBLE
MEAN YIELDS THE MOST REASONABLE FORECAST. THERE IS SOME
DISAGREEMENT...HOWEVER...REGARDING THE STRENGTH OF THE RIDGE.
..JAZ..
&&
.AVIATION...
DRYLINE MAKING GOOD PROGRESS ACROSS IOWA WITH LITTLE PROGRESS ACROSS
KANSAS/NORTHWEST MISSOURI. MAIN ACTION ASSOCIATED WITH THE DRYLINE
AND POTENTIAL FOR HIGH WIND GUSTS AT EACH TAF SITE. IF CURRENT RADAR
TRENDS HOLD...MAIN THUNDERSTORM ACTIVITY SHOULD AFFECT EACH TAF SITE
FOR NO MORE THAN 1-2 HOURS. POTENTIAL THERE FOR ABOUT 1SM AND 3KFT
CIGS WITH STORMS. BASED ON CURRENT MOVEMENT...SQUALL LINE SHOULD
REACH THE MISSISSIPPI RIVER IN 4-5 HOURS. ONCE LINE PASSES...
CONDITIONS WILL RAPIDLY IMPROVE TO VFR. THIS IMPROVEMENT CONDITIONAL
ON NO CONVECTION DEVELOPING BEHIND THE CURRENT LINE. MAIN COLD FRONT
TO ARRIVE DURING THE 06-12Z TIME PERIOD WITH SOME MID LEVEL CLOUDS.
...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 7 PM CDT.
IL...WIND ADVISORY UNTIL 7 PM CDT.
MO...WIND ADVISORY UNTIL 7 PM CDT.
&&
JAZ/08
Hazardous weather outlook, Jun 7, 8:27 AM CST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 AM CDT THU JUN 7 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
927 AM CDT THU JUN 7 2007
...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON
AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A PARTICULARLY DANGEROUS SITUATION IS SETTING UP FOR THIS AFTERNOON
AND TONIGHT. THERE IS A HIGH RISK OF SEVERE STORMS FOR MUCH OF
THE AREA ALONG AND NORTH OF INTERSTATE 80... WITH A MODERATE RISK
OVER THE REMAINDER OF THE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE
POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA LATE THIS MORNING AND
EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS. MID TO LATE THIS AFTERNOON EXPLOSIVE STORM DEVELOPMENT IS
EXPECTED TO OCCUR WITH INDIVIDUAL CELLS INITIALLY. THESE STORMS WILL
THEN EVOLVE INTO A FAST MOVING LINE OF STORMS WHICH WILL SWEEP
ACROSS FAR EASTERN IOWA...NORTHEAST MISSOURI...AND NORTHWEST AND
WEST CENTRAL ILLINOIS DURING THE EVENING. THIS LINE WILL HAVE THE
POTENTIAL TO PRODUCE WINDS TO AROUND 75 MPH. LARGE HAIL AND A FEW
TORNADOES WILL ALSO BE POSSIBLE BUT THE MAIN THREAT WILL BE THE
DAMAGING STRAIGHT LINE WINDS. THE FAST MOVEMENT OF THE STORMS MEANS
THEY WILL ARRIVE QUICKLY AT ANY PARTICULAR LOCATION.
IN ADDITION...TODAY WILL BE VERY WINDY...WITH SUSTAINED SPEEDS OF
25 TO 35 MPH AND GUSTS TO AROUND 45 MPH. A WIND ADVISORY IS IN
EFFECT UNTIL 7 PM THIS EVENING.
MINOR FLOODING IS EXPECTED ON A FEW IOWA TRIBUTARY RIVERS DUE TO
RECENT RAINFALL. FURTHER INFORMATION CAN BE FOUND IN THE LATEST
FLOOD STATEMENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS
TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE
STORMS THROUGH THIS PERIOD.
LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS THROUGHOUT THE PERIOD MAY
RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF ACTIVE
WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON INTO TONIGHT.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 10:30 AM.
In the hours before
Local storm report, Jun 7, 7:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL DAVENPORT 41.56N 90.60W
06/07/2007 M0.75 INCH SCOTT IA TRAINED SPOTTER
&&
ERVINLocal storm report, Jun 7, 7:58 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST DAVENPORT 41.56N 90.60W
06/07/2007 E60 MPH SCOTT IA NWS EMPLOYEE
&&
14Local storm report, Jun 7, 8:00 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG BLUE GRASS 41.51N 90.76W
06/07/2007 SCOTT IA NWS EMPLOYEE
TREE LIMBS BLOWN DOWN.
&&
14Local storm report, Jun 7, 8:03 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 2 N BETTENDORF 41.59N 90.48W
06/07/2007 M0.75 INCH SCOTT IA TRAINED SPOTTER
REPORTED NEAR INTERSTATE 80 AND MIDDLE ROAD. HIGHS WINDS
ALSO OCCURRING.
&&
ERVINLocal storm report, Jun 7, 8:04 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST DAVENPORT 41.56N 90.60W
06/07/2007 E60 MPH SCOTT IA NWS EMPLOYEE
&&
14Local storm report, Jun 7, 8:08 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL LE CLAIRE 41.60N 90.36W
06/07/2007 E1.00 INCH SCOTT IA AMATEUR RADIO
&&
ERVINThunderstorm Wind, Rock Island
- When
- June 7, 8:09 PM CST
- Where
- Rock Island County, 0.52 mi E of Port Byron
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.620, -90.320
Many trees were blown down across the northern sections of Port Byron and tree limbs were downed in other parts of town by wind gusts estimated at 70 mph.
Thunderstorm Wind, Rock Island
- When
- June 7, 8:09 PM CST
- Where
- Rock Island County, 2.08 mi N of Port Byron
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.650, -90.330
Many trees were blown down between Port Byron and Cordova by wind estimated at 70 mph.
Thunderstorm Wind, Whiteside
- When
- June 7, 8:50 PM CST
- Where
- Whiteside County, 2.14 mi NNE of Sterling
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.829, -89.684
Many trees and power lines were blown down by wind estimated at 70 mph.
Thunderstorm Wind, Whiteside
- When
- June 7, 9:52 PM CST
- Where
- Whiteside County, 0.52 mi E of Sterling
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -89.690
Many trees and power lines were blown down throughout Sterling by wind estimated at 70 mph.
Thunderstorm Wind, Whiteside
- When
- June 7, 10:00 PM CST
- Where
- Whiteside County, 2.93 mi NW of Round Grove
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.810, -89.910
A roof of a house at the intersection of Round Grove and Hazel Roads (3 miles east of Morrison) was damaged by wind estimated at 65 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39279, 39280, 39281, 39282, 39283.